Thunderstorm Wind, Upshur
- When
- April 27, 5:35 PM EST
- Where
- Upshur County, 1.42 mi NNW of Buckhannon Lewis Arp
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS
- Coordinates
- 39.000, -80.277
A gust to 64 mph was measured.
West Virginia was on the northern fringe of the large severe weather outbreak that occurred across the southern states, northeast into Virginia. A strengthening low pressure center tracked from Arkansas to Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
West Virginia was on the northern fringe of the large severe weather outbreak that occurred across the southern states, northeast into Virginia.
A strengthening low pressure center tracked from Arkansas to Ohio. A strong wind flow exists aloft.
During most of the daylight hours on the 27th, the convection remained weak in West Virginia. As mid and upper level dynamics increased late in the afternoon and early evening, a large area of showers streaked northeast into West Virginia. Heavier convection was embedded on the southeastern inflow flank of this large area of rain. This affected the mountainous counties.
Wind damage was common in Raleigh County into Randolph County. The most damage was in the city of Elkins from straight line winds. A short lived tornado was confirmed in Nicholas County.
Due to the wet ground, stream flooding was a concern. Strong rises occurred on streams and headwater rivers, but luckily no significant flooding occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 27, 2:15 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
315 PM EDT WED APR 27 2011
.SYNOPSIS...
STRONG COLD FRONT PASSES BETWEEN MIDNIGHT AND DAWN THURSDAY.
COOLER/DRIER AIR ARRIVES ON THURSDAY. WELCOME HIGH PRESSURE
FRIDAY TO START THE WEEKEND DRY. DRIER PATTERN NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
STILL LIKE WHAT WE SAID LATE THIS MORNING...SO FAR SO GOOD.
HOWEVER...WANT TO ADD...CERTAINLY NOT OUT OF THE WOODS YET.
THE HIGHER DEW POINTS ON THE EAST SIDE OF THE APPALACHIANS DID
HELP FORM MORE CONVECTION IN NC AND VA. FOR LATE AFTERNOON AND
EARLY EVENING...STILL ON THE WEAK SIDE OF THE APPROACHING CONVECTIVE
COMPLEX RACING NORTHEAST INTO THE TRI STATE AROUND HTS. SW VIRGINIA
AND SOUTHEAST WEST VIRGINIA A BIT MORE FAVORABLE FOR NEW
DEVELOPMENT WITH THAT ONE COMPLEX INTO EARLY THIS EVENING.
HOWEVER...THE BEST INFLOW TO THIS COMPLEX WILL REMAINS FURTHER TO
OUR SOUTH.
LATER TONIGHT...STRONG DYNAMIC/SYNOPTIC SUPPORT STILL SWINGS THROUGH
ON EITHER SIDE OF THE FRONT...AS THE LOW PRESSURE WAVE RACES TOWARD
LAKE ERIE BY 12Z THU. I EVEN PICTURE ANOTHER ENHANCEMENT OF THE
SYNOPTIC WIND GUSTS ON EITHER SIDE OF THE FRONT. HAVE GUSTS OF 30 TO
35 KNOTS WITH THAT. HAVE THE FRONT REACHING OHIO RIVER COUNTIES
AROUND 06Z AND PASSING THE MOUNTAINOUS COUNTIES BY 10Z.
TRIED TO HAVE THE LOWER CLOUDS AND LIGHTER SHOWERS LINGER A BIT
LONGER OVER THE MOUNTAINOUS COUNTIES THURSDAY MORNING. HOWEVER...
IN THE FAST FLOW...WAS QUICK TO DROP THE POPS OVER OUR SW LOWLANDS.
HAVE TEMPERATURES RECOVERING JUST A FEW DEGREES IN THE COOLER AND
FRESHER AIR DURING THE 18Z TO 20Z TIME FRAME ON THURSDAY...WITH DEW
POINTS FALLING INTO THE 40S.
CONTINUED THE FLASH FLOOD WATCH...ADDED A FEW WET MOUNTAIN COUNTIES
IN OUR CENTRAL MOUNTAINS...SINCE THE THREAT ABOUT THE SAME AS FURTHER
W. AS INCLUDED IN THE WATCH...FIGURING RAIN AMOUNTS OF 1.5 OR
HIGHER WOULD BE A PROBLEM. WILL ALSO NEED TO MONITOR
RIVERS...PARTICULARLY THE MUSKINGUM...HOCKING...LITTLE SANDY IN THE
WAKE OF THAT RAIN.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NOT SURE HOW MUCH CONFIDENCE TO ATTACH TO NAM12 SUGGESTION OF
ANOTHER LINE OF SHOWERS DEVELOPING JUST UPSTREAM OF THE PERIOD RIGHT
AT THE START OF THE PERIOD...AND THEN TRAVERSING THE AREA OVERNIGHT
THU NT. THIS IS ASSOCIATED WITH TRAILING UPPER LEVEL S/W TROF AXIS
WITHIN THE LONG WAVE TROUGH THAT SHIFTS FROM THE MIDDLE OF THE
COUNTRY TO THE E COAST THROUGH FRI. IT ACTUALLY BECOMES NEARLY
UNSTABLE IN A NARROW AXIS JUST AHEAD OF THIS UPPER LEVEL FEATURE IN
RESPONSE TO THE COOLING ALOFT.
ONCE THAT LAST FEATURE MOVES THROUGH...THE WEATHER BREAKS FOR A
WELCOME REPRIEVE COURTESY OF HIGH PRESSURE CROSSING LATE FRI AND FRI
NT. ADDED SOME CLOUD FOR THE MOUNTAINS FRI FOR CU IN THE MOIST
CYCLONIC FLOW AROUND THE BACKSIDE OF THE EXITING SFC LOW PRESSURE
SYSTEM.
AFTER A NICE START TO THE WEEKEND IN LIGHT S FLOW ON THE BACKSIDE OF
THE SLOWLY EXITING HIGH...THE NEXT SYSTEM APPROACHES SAT NT IN THE
FORM OF WARM ADVECTION. SLOWED THE ONSET OF SHOWERS AND
THUNDERSTORMS WITH THIS...THE LATTER MAY HOLD OFF UNTIL SUN.
THE AIR MASS ASSOCIATED WITH THE HIGH WILL BE DRIER AND COOLER...AND
LIKED THE LOWER MAV AS OPPOSED TO THE MET FOR HIGHS FRI...WHICH WAS
ALSO MADE FOR GOOD CONTINUITY. LOWER 80S OFF THE MEX SEEMED HIGH
SAT GIVEN JUST 9 OR 10C AT H85. MADE MINOR CHANGES ONLY TO LOWS THU
NT AND FRI NT...BUT LOWERED SAT NT A BIT WITH SLOWER ONSET OF NEXT
SYSTEM. CONSENSUS MOS WITH EXTRA WEIGHT FOR MAV SEEMED TO DO THE
TRICK IN MOST CASES.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GENERALLY USED HPC GUIDANCE WITH SOME TWEAKS. REGION WILL BEGIN THE
PERIOD IN THE WARM SECTOR. A COLD FRONT THEN PUSHES EAST ON
MONDAY...WITH HIGH PRESSURE NOSING IN BY WEDNESDAY. AN UPPER LEVEL
SYSTEM SHOULD RESULT IN THE PRECIPITATION HANGING ON BEHIND THE
FRONT THROUGH TUESDAY.
ONLY MAJOR CHANGES ARE FOR POPS LATER MONDAY INTO WEDNESDAY.
WITH HIGH PRESSURE NOSING IN...FELT POPS WOULD BE LOWER AND FORECAST
WAS CHANGED TO REFLECT THIS TREND.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
STRONG LOW LEVEL FLOW CONTINUES OVERNIGHT.
HAVE CEILINGS AND VSBY DETERIORATING THIS EVENING...AS SHOWERS
BECOME MORE WIDESPREAD. HEAVIEST SHOWERS AND THUNDERSTORMS
FIGURED 03Z TO 08Z ON EITHER SIDE OF THE FRONT.
CEILINGS AROUND 2 THSD FT IN THE HEAVIER SHOWERS AND VSBY AOB 3
MILES.
IN THE WAKE OF THE FRONT...CEILINGS DROPPING TO NEAR 1 THSD FT
OVER MOUNTAINOUS COUNTIES THROUGH 15Z...AND REMAINING AROUND 2 THSD
FT IN THE LOWLANDS. VSBY 3 TO 5 MILES IN LIGHT RAIN SHOWERS 12Z TO
15Z IN THE COOLER LOW LEVELS.
CEILINGS LIFTING TO 3 TO 4 THSD FT BKN AND VSBY UNRESTRICTED OVER
THE LOWLANDS AFTER 15Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: EXACT TIMING AND PLACEMENT OF SHOWERS AND
THUNDERSTORMS 00Z TO 06Z CONTINUE TO DEPEND ON EVOLUTION OF
THUNDERSTORM COMPLEXES TO OUR SOUTH AND WEST. SO TIMING THE
HEAVIEST SHOWERS STILL REMAINS QUESTIONABLE.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H M M M
HTS CONSISTENCY H H H H M M M M M M M M
BKW CONSISTENCY H H H H H H H H H M M M
EKN CONSISTENCY H H H H H H H H M M H H
PKB CONSISTENCY H H H H H H H M M M M M
CKB CONSISTENCY H H H H H H H H H H M M
AFTER 18Z THURSDAY...
IFR POSSIBLE IN MOUNTAIN SHOWERS THURSDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>007.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WVZ008>011-
013>020-024>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-
083>087.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...KTB/JSH/TRM
NEAR TERM...KTB
SHORT TERM...TRM
LONG TERM...JSH
AVIATION...KTBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 549 PM EDT WED APR 27 2011 VAZ003-004-WVZ033>036-282200- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 549 PM EDT WED APR 27 2011 ...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>086-WVZ007-282200- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-MASON- 549 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. WHILE DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ087-WVZ005-006-282200- GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-CABELL- 549 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ008>011-016>020-027>032-037>040-046-047-282200- JACKSON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 549 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. WHILE DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ013>015-024>026-282200- LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- 549 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1239 PM EDT WED APR 27 2011
OHZ086-087-WVZ006-007-271715-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-
1239 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CABELL...NORTHERN
MASON...SOUTHEASTERN GALLIA AND SOUTHEASTERN LAWRENCE COUNTIES...
AT 1236 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF PROCTORVILLE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CROWN CITY AROUND 1245 PM...ASHTON AROUND
1250 PM...GALLOPOLIS FERRY AROUND 100 PM...HENDERSON AROUND 105 PM...
CHESHIRE AROUND 110 PM AND LETART AROUND 115 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3899 8210 3898 8210 3901 8204 3892 8191
3889 8193 3885 8189 3884 8189 3843 8239
3855 8256
14SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
632 PM EDT WED APR 27 2011
WVZ028>032-038>040-272315-
BARBOUR WV-BRAXTON WV-GILMER WV-HARRISON WV-LEWIS WV-TAYLOR WV-
UPSHUR WV-WEBSTER WV-
632 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT BARBOUR...BRAXTON...EAST CENTRAL
GILMER...LEWIS...NORTHERN UPSHUR...NORTHWESTERN WEBSTER...
SOUTHEASTERN HARRISON AND TAYLOR COUNTIES...
AT 622 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
SUTTON...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR HEATERS AROUND 640 PM...FALLS MILLS...AND
BURNSVILLE AROUND 645 PM...KANAWHA HEAD...CLEVELAND...IRELAND...AND
SAND RUN AROUND 650 PM...ROCK CAVE...AND WALKERSVILLE AROUND 655 PM
AND FRENCH CREEK AROUND 700 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
47 AND 125.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3847 8065 3847 8067 3850 8068 3853 8065
3853 8073 3852 8074 3856 8078 3854 8081
3864 8099 3934 8024 3940 7994 3925 7986
14SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
635 PM EDT WED APR 27 2011
WVZ028>032-038>040-272315-
BARBOUR WV-BRAXTON WV-GILMER WV-HARRISON WV-LEWIS WV-TAYLOR WV-
UPSHUR WV-WEBSTER WV-
635 PM EDT WED APR 27 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BARBOUR...BRAXTON...
EAST CENTRAL GILMER...LEWIS...NORTHERN UPSHUR...NORTHWESTERN
WEBSTER...SOUTHEASTERN HARRISON AND TAYLOR COUNTIES...
AT 622 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS DEVELOPING ALONG
THE WESTERN SLOPES...DRIFTING NORTH. INDIVIDUAL STORMS ARE MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THESE STORMS WILL BE NEAR HEATERS...FALLS MILLS...BURNSVILLE...
KANAWHA HEAD...CLEVELAND...IRELAND...SAND RUN...ROCK CAVE...
WALKERSVILLE...AND FRENCH CREEK THROUGH AT LEAST 715 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
47 AND 125.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3847 8065 3847 8067 3850 8068 3853 8065
3853 8073 3852 8074 3856 8078 3854 8081
3864 8099 3934 8024 3940 7994 3925 7986
14The Charleston,WV radar (KRLX), 147 km away, was scanning. The volume nearest the first event began at 22:36 UTC.
14 thunderstorm wind, 5 hail, 1 tornado. Local standard time, as filed.
A gust to 64 mph was measured.
Trees were blown down along Route 4.
Trees were blown down.
Several trees were blown down. One Bradley resident said, It happened just like this. It wasn't but a minute for all this destruction. It's unreal. Fallen trees damaged at least one house and another porch.
Several trees were knocked down on County Route 22.
Trees were blown down.
Trees were blown down along Lester Highway.
Trees were blown down along Joe Cooper Farm Road.
Trees were blown down onto Route 41 near Babcock State Park.
Trees were blown down on County Route 7.
North of Richwood, a brief tornado skipped along the mountainside and the Cranberry River Valley. This was along Forest Road 76. The elevation above sea level was around 2300 to 2400 feet. Trees were blown down as well as snapped off above the ground. Maximum wind gusts near 110 mph were estimated by the survey team. One camper and a few trucks were damaged by fallen trees. This area is timbered, so crop damage was estimated.
This was the first confirmed tornado in Nicholas County since 1969.
The most serious damage was within the city limits. Damage was consistent with straight line winds. Seventeen structures were damaged to some degree. The damage ranged from trees blown into homes and asphalt shingles blown off roofs, to the entire roof torn off the Veterans of Foreign Wars building.
Maximum wind gusts were estimated at around 70 mph.
Trees were knocked down near the Intersection of Routes 250 and 28.
Trees were knocked down in Seneca State Forest.
Several trees were blown down and uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2011Every state in 2011This day in weather historyThe tornado archive for West Virginia, 2011Warnings in West Virginia, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289038, 289036, 289044, 289027, 289033, 289043, 289018, 289014, 289016, 289026, 289025, 289012, 289047, 289003, 289023, 289020, 289062, 289034, 289035, 289051.